Alert archive / Kentucky / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 113, NWS Louisville, KY

May 19, 2022Franklin County, Henry County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at May 19, 2022, 10:47 PM EDT for Franklin County, Henry County, Kentucky. It was in force for 11 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 19, 2022, 10:47 PM EDT (02:47 UTC)
Expired
May 19, 2022, 10:58 PM EDT
In force
11 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Damage threat
Considerable
Hail
2.5 in
Wind
60.0 mph

Counties Franklin County, KY, Henry County, KY

The radar

The Louisville radar (KLVX), 100 km from the middle of the area, began a volume at 02:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 19, 8:02 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 2.8 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2022-05-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 719 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2022-05-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
719 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
1389 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
239 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted.

704 
WUUS53 KLMK 200247
SVRLMK
KYC073-103-200315-
/O.NEW.KLMK.SV.W.0113.220520T0247Z-220520T0315Z/

BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service Louisville KY
1047 PM EDT Thu May 19 2022

The National Weather Service in Louisville has issued a

* Severe Thunderstorm Warning for...
  Southeastern Henry County in central Kentucky...
  Northwestern Franklin County in central Kentucky...

* Until 1115 PM EDT.

* At 1046 PM EDT, a severe thunderstorm was located 7 miles south of
  Owenton, moving northeast at 30 mph.

  HAZARD...Tennis ball size hail and 60 mph wind gusts.

  SOURCE...Public.

  IMPACT...People and animals outdoors will be injured. Expect hail 
           damage to roofs, siding, windows, and vehicles. Expect 
           wind damage to roofs, siding, and trees.

* This severe thunderstorm will remain over mainly rural areas of
  southeastern Henry and northwestern Franklin Counties, including
  the following locations... Bethlehem, Slabtown, Fallis, Lockport,
  Polsgrove, Franklinton, Orville, Gest, Flag Fork and Gratz.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows!

&&

LAT...LON 3849 8499 3847 8495 3844 8496 3843 8496
      3843 8494 3846 8493 3846 8492 3845 8491
      3844 8493 3842 8488 3838 8490 3836 8487
      3835 8482 3830 8498 3833 8496 3834 8501
      3844 8511 3850 8499
TIME...MOT...LOC 0246Z 241DEG 27KT 3843 8486 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...OBSERVED
MAX HAIL SIZE...2.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

BTN
1 follow-up statement
408 
WWUS53 KLMK 200258
SVSLMK

Severe Weather Statement
National Weather Service Louisville KY
1058 PM EDT Thu May 19 2022

KYC073-103-200308-
/O.CAN.KLMK.SV.W.0113.000000T0000Z-220520T0315Z/
Henry KY-Franklin KY-
1058 PM EDT Thu May 19 2022

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HENRY AND
NORTHWESTERN FRANKLIN COUNTIES IS CANCELLED...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 200 AM EDT for
central Kentucky.

LAT...LON 3849 8499 3847 8495 3844 8496 3843 8496
      3843 8494 3846 8493 3846 8492 3845 8491
      3844 8493 3842 8488 3838 8490 3836 8487
      3835 8482 3830 8498 3833 8496 3834 8501
      3844 8511 3850 8499
TIME...MOT...LOC 0257Z 241DEG 27KT 3847 8476 

$$

BTN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 10:24 PM EDT, 23 minutes earlier.

Area forecast discussion, May 19, 10:24 PM EDT, 23 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
1024 PM EDT Thu May 19 2022

.Mesoscale Update...
Issued at 1020 PM EDT Thu May 19 2022

Isolated/scattered storms over the Kentucky Bluegrass are beginning
to push east of the CWA this evening. Some very impressive hail
reports out of some of the supercells, with baseball size hail being
the largest.

Our attention will turn to the west ahead of an approaching MCV with
convection ongoing across southern Illinois. These storms will push
into our southern IN counties within the next 60 to 90 minutes. It's
possible we could see additional development to the south of where
convection is now, so will hold the watch in place.

Issued at 830 PM EDT Thu May 19 2022

Scattered convection continues over portions of southern Indiana and
southeastward into the Bluegrass region of central Kentucky.  The
storms still look to be slightly elevated just above the surface
layer and have been mainly hail producers.   We expect this activity
to persist for the next 1-2 hours before moving off to the east.

Current mesoanalysis suggests that we have still have about 2500-
3000 J/kg of MLCAPE available though we may have near surface stable
layer in place as we appear to have some low-level MLCINH in place.
However, bulk wind shear values have increased from the west this
evening in advance of an MCV rolling through southern IL.  This
increase is evident within the VWP data from KLVX and KVWX.  Later
this evening, a low-level jet axis oriented from SW to NE across the
northwest half of our CWA may result in enough forcing to produce
some additional convection as the MCV rolls east-northeastward.
Current CAM guidance has continued to indicate that bulk of the
convection may stay entirely north of the Ohio River.  Based on
current upstream convection returns from regional radars, that may
end up being correct.  However, given the fact that the CAMs have
not been all that great today, still think there is a slight chance
that we could see some additional convection develop above the
stable boundary layer this evening as the MCV glances to our north.

For that reason, we discussed this at length with SPC and decided to
do a watch replacement effective at 19/00Z and did a new watch
mainly north of the WK/BG Parkways.  Based on the current guidance,
think that highest threat of severe will be north of the Ohio River
this evening and into the overnight hours.  However, wanted to leave
ourselves a little bit of buffer room and leave the door open to
some additional convection developing as far south as the Parkways.

To the south of the Parkways, a few isolated to widely scattered
showers and storms are still possible, but in general, think the PoP
percentage down state is going to be quite small.

Will continue to monitor convective trends this evening and if
convection does not develop as far south, we may be able to drop the
southern edge of the warning later this evening.

Issued at 616 PM EDT Thu May 19 2022

Arching band of convection continues to move through the eastern
part of the Bluegrass region of central Kentucky.  While instability
is decent in this area, it is in a relative minimum of bulk shear.
This activity should continue to move off to the east over the next
few hours.

Most active area of weather in the last hour or so has been over
portions of north-central KY, particularly over Breckinridge, Meade,
and Perry (IN) counties.  Current radar imagery shows a distinct
east-west boundary from roughly Pellville (Hancock) eastward through
Hardinsburg (Breckinridge).  Cells have been regenerating along this
boundary in an environment characterized by MLCAPE values of 2000-
2500 J/kg with bulk shear values approaching 40kts.  Bulk shear
values have been increasing across western KY over the couple of
hours ahead of a remnant MCV over south-central MO.

Earlier bouts of convection and dense anvil debris has led to a
localized minimum of instability over portions of the Louisville
metro area and points west and a little to the southwest toward Ft.
Knox.  Convection that has moved into this region of lower
instability has weakened repeatedly.  However, this has resulted in
a rather strong instability gradient with instability rapidly
increasing as one heads west across western Breckinridge and out
toward Hancock and Ohio Counties where sunshine has been a bit more
abundant.  So for the next hour or so, the greatest threat of severe
weather looks to be over Breckinridge as the aforementioned boundary
continues to lift northward.  Given model soundings and mesoanalysis
showing steep lapse rates, a continued threat of large hail and
possibly damaging winds will be the main threat.  Localized boundary
collisions may result in enhanced vorticity which could still result
in an isolated tornado risk.  As the storms move northward towards
western Meade, storms may struggle as recent storms may have
convectively overturned the atmosphere.

Further south, south of the WK Parkways, convection has been largely
minimal mainly due to low bulk shear and that the better forcing has
been located north of the area.  However, in the last 15-20 minutes,
there has been an uptick in Cumulus development over Edmonson and
southern Grayson counties.  So some additional convection may try
and develop in the next 30-60 minutes.

A second severe weather threat may evolve later this evening as an
eastward moving bow echo works across southern MO, portions of
western KY and southern IL.  Recent CAM runs continue to push this
activity northeastward across southern IL, portions of western KY
and into SW IN later this evening and into the overnight.

&&

.Short Term...(This evening through Friday)
Issued at 330 PM EDT Thu May 19 2022

...Severe Storms Expected this Afternoon and Evening...

Synopsis...Strong storms capable of producing severe hail and
damaging winds are already ongoing along the lifting surface
boundary previously located in the Tennessee Valley. Moreover, an
MCV moving later on through south-central Indiana might trigger
another round of severe storms as well as isolated flash flooding
instances. SPC has highlighted an Enhanced risk of severe weather
for northwestern Kentucky and southern Indiana due to the increasing
threat of damaging winds and hail. Also, a Severe Thunderstorm Watch
(#244) is in effect until 8 pm EDT for southern Indiana and most of
the central Kentucky counties west of I-75 to account for the
potential of re-strengthening convection during the late afternoon
and early evening.

This Afternoon and Tonight...A theta-e advection regime has
effectively initialized convection along a line extending NW-SE from
southern Indiana to south-central Kentucky. Initially, the main
severe threat with this line would be damaging winds and large hail,
although a brief tornado cannot be ruled given streamwise vorticity
ingestion due to boundary collision processes. SPC mesoanalysis
reveals effective bulk shear around 30 kts and slightly oblique to
the forcing boundary, which initially favors organized multicellular
storms or supercells. That has been the radar trends during the past
couple of hours. Nonetheless, anvil-level flow and the closed
distance between developing storms indicate that cold pool
interaction will be favored once storms are in the mature phase.
Therefore, storm mergers will be expected during the foreseeable
future. Seems to me that the mean wind is modestly low for upscale
growth at this time.
Persistent moisture advection and clearing behind the current
convective line hint at a quick instability recovery for convective
initiation during the late afternoon and early evening. Enhanced low-
level flow attendant to the MCV circulation and mass response might
be the forcing mechanism for further storm coverage. It is noted
that effective SRH and 0-1 km shear will eventually augment and
overlap with the potential second storm episode. Further
confirmation of a tornado risk is provided by the composites SCP and
STP indexes, both of which increase after 21 Z. Therefore, there is
a conditional risk of tornadoes provided that storms kick off during
the aforementioned time frame. On the other hand, flash flooding
should be closely monitored due to the heavy rain rates already
evidenced on radar and the expected environmental ingredients. The
most vulnerable zones will be the low-lying areas or urban settings
with poor drainage as well as the ones that received rainfall
yesterday and, therefore, the 1-hr (3-hr) FFG is already low.

Friday...Dry air and low-level subsidence will keep precipitation
chances out of the forecast at the start of the weekend. The
combination of solar heating and warm air advection related to deep
southwesterly flow will allow temperatures to soar, probably
breaking some records (see Climate section below). Finally, a
healthy LLJ in combination with steepening near-surface lapse rates
will ensure gusty winds around 30 kts during the afternoon hours.

.Long Term...(Friday night through Thursday)
Issued at 320 PM EDT Thu May 19 2022

====================================
Synoptic Overview
====================================

Upper level flow across NOAM is expected to amplify as western US
trough axis digs through the Rockies.  Downstream ridging across the
eastern US will place the Ohio Valley in broad southwest flow aloft.
Upper trough axis is forecast to push eastward dragging a surface
cold front through the region during the weekend.  Strong to possibly
severe storms will be possible with the cold frontal passage.  A
shot of cooler air will then infiltrate the region late in the
weekend and into early next week.  The upper level pattern then will
amplify once again around mid-week next week with another round of
unsettled weather on tap.

====================================
Meteorological Discussion
Weather Impacts
====================================

Dry weather is expected at the very beginning of the period (Friday
Night) with lows remaining quite mild in the upper 60s to the lower
70s.

On Saturday we'll start off dry once again under southwest flow.  A
surface cold front will be to our northwest and prior to the front
arriving in the area, temperatures will likely warm into the upper
80s and lower 90s.  The surface cold front looks to drop into the
region later Saturday night and into Sunday morning.  Widespread
showers and thunderstorms will accompany the front as it pushes
through.  There is some potential for strong to severe storms, but
in this particular case, much of the stronger/deep layer shear will
reside on the cool side of the frontal boundary and a bit to our
north and west.  Instability may be a bit questionable as well
because if the front passes through overnight, this would be at the
diurnal instability minimum.  Model soundings strongly argue for
mainly elevated convection with this activity.  So for now, will
plan on carrying highest PoPs for Saturday night and into the day on
Sunday.  Sunday looks to be quite wet with widespread showers and
embedded thunderstorms.  Some strong storms may be possible if
pockets of substantial instability develop.  Lows Saturday night
will drop into the low-mid 60s with highs on Sunday averaging in the
lower-mid 70s west of I-65 and highs in the upper 70s to near 80
east of I-65.

Cold front should pull on off to the east late in the day on Sunday
with drier and much cooler conditions coming into the region.  Lows
Sunday night will dip into the lower-mid 50s.  Highs on Monday
should top out in the lower 70s.

The overall upper level pattern will amplify once again starting
around Tuesday as the next upper level wave ejects eastward from the
Plains and into the Midwest and Ohio Valleys. This feature will
bring yet another round of showers and storms to the region for
Tuesday and Wednesday.

====================================
Forecast Confidence
====================================

Overall forecast confidence for the first half of the extended
period is generally medium to high with regards to precipitation
chances and temperatures.  The forecast confidence of severe weather
potential over the weekend remains low at this time.

Forecast confidence for early-mid next week is generally medium with
a low confidence on severe weather risks toward the end of the
forecast period.

&&

.Aviation...(00Z TAF Issuance)
Issued at 725 PM EDT Thu May 19 2022

Well, scattered convection will continue through about 03-4z...and
CAMs moves the convection N of the OH river by 04z.  Leftover will
be a plethora of high level cloud debris from left over convection
and another MCS clouds that is moving out of MO/IL.

Wind will be 6 to 12 mph tonight, so fog is not an issue.

For Friday, drier airmass and clear skies will favor VFR conditions;
however, southwesterly flow will gusts between 25-30 kts. Ahead of
the mixing, LLWS will be present(from 06z to 13z) with 40 kts off
the deck at 2000 ft from 220 degrees and sfc winds 190-200 at 8-10
mph).

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...None.
KY...None.
&&

Mesoscale...MJ/DM
Short Term...ALL
Long Term....MJ
Aviation.....JDG
Hazardous weather outlook, May 19, 8:18 PM EDT, 2 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
818 PM EDT Thu May 19 2022

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-065>067-210030-
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-
Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford-
Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle-
Garrard-Madison-Taylor-Casey-Lincoln-
Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper,
English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport,
Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield,
Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford,
Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana,
Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle,
Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester,
Hodgenville, Lebanon, Danville, Lancaster, Richmond, Campbellsville,
Liberty, and Stanford
818 PM EDT Thu May 19 2022 /718 PM CDT Thu May 19 2022/

...SEVERE THUNDERSTORM WATCH 249 IN EFFECT UNTIL 2 AM EDT /1 AM CDT/
FRIDAY...

.DAY ONE...Tonight.

Scattered showers and thunderstorms are expected to move across the
region this evening and into the overnight period. Some storms may be
strong to severe with large hail, damaging winds, and perhaps a few
isolated tornadoes.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

A round of showers and thunderstorms is possible late Saturday and
early Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed tonight.

GENERAL STORM MOTION OF THE DAY:

Storms this evening will move from the west-southwest to the east-
northeast at 30 mph.

Any users of this storm motion must be aware that thunderstorm
activity can be erratic and constantly evolving. Please use this with
caution and be prepared for changing conditions.

&&

More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.

KYZ061>064-070>078-081-082-210030-
Butler-Edmonson-Hart-Green-Logan-Warren-Simpson-Allen-Barren-Monroe-
Metcalfe-Adair-Russell-Cumberland-Clinton-
Including the cities of Morgantown, Brownsville, Horse Cave,
Greensburg, Russellville, Bowling Green, Franklin, Providence,
Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown,
Burkesville, and Albany
718 PM CDT Thu May 19 2022

This hazardous weather outlook is for portions of south central
Kentucky.

.DAY ONE...Tonight.

A few isolated showers and thunderstorms will be possible this
evening across southern Kentucky. However, organized severe weather
is expected to remain north of the Western Kentucky and Bluegrass
Parkways.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

A round of showers and thunderstorms is possible late Saturday and
early Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GENERAL STORM MOTION OF THE DAY:

Storms this this evening will move from the west-southwest to the
east-northeast at 30 mph.

Any users of this storm motion must be aware that thunderstorm
activity can be erratic and constantly evolving. Please use this with
caution and be prepared for changing conditions.

&&

More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.

MJ

In the hours before

Special weather statement, May 19, 9:52 PM EDT, 55 minutes before
Special Weather Statement
National Weather Service Louisville KY
952 PM EDT Thu May 19 2022

KYZ041-042-049-200315-
Bourbon KY-Fayette KY-Clark KY-
952 PM EDT Thu May 19 2022

...A strong thunderstorm will impact portions of Clark, southeastern
Bourbon and southern Fayette Counties through 1115 PM EDT...

At 952 PM EDT, Doppler radar was tracking a strong thunderstorm over
Veterans Park, moving east at 25 mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Cadentown around 1005 PM EDT.

Other locations in the path of this storm include Winchester.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 200 AM EDT for
central Kentucky.

&&

LAT...LON 3818 8399 3812 8408 3796 8398 3790 8426
      3792 8428 3790 8433 3788 8434 3790 8438
      3787 8437 3786 8444 3791 8445 3794 8448
      3799 8461 3800 8461 3822 8401 3820 8399
      3822 8399 3822 8398 3820 8397
TIME...MOT...LOC 0152Z 249DEG 20KT 3794 8448

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

RAS
Local storm report, May 19, 10:02 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1002 PM EDT THU MAY 19 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0928 PM     HAIL             WILMORE                 37.87N 84.66W
05/19/2022  M2.75 INCH       JESSAMINE          KY   PUBLIC

            REPORT RECEIVED VIA SOCIAL MEDIA OF BASEBALL
            SIZED HAIL IN WILMORE. TIME ESTIMATED FROM
            RADAR.

&&

CSG
Local storm report, May 19, 10:15 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1015 PM EDT THU MAY 19 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     HAIL             6 SSE LEXINGTON         37.97N 84.45W
05/19/2022  E1.00 INCH       FAYETTE            KY   BROADCAST MEDIA

            BROADCAST MEDIA RELAYED REPORTS OF
            QUARTER-SIZED HAIL NEAR DELONG ROAD IN
            SOUTHERN FAYETTE COUNTY. TIME ESTIMATED FROM
            RADAR.

&&

CSG
Local storm report, May 19, 10:22 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1022 PM EDT THU MAY 19 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 PM     HAIL             8 ESE LEXINGTON         37.99N 84.38W
05/19/2022  E1.75 INCH       FAYETTE            KY   TRAINED SPOTTER

            SPOTTER REPORTS GOLF BALL SIZED HAIL IN
            EASTERN FAYETTE COUNTY. PICTURE RECEIVED VIA
            SOCIAL MEDIA. TIME ESTIMATED FROM RADAR.

&&

CSG
Local storm report, May 19, 10:32 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1032 PM EDT THU MAY 19 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1012 PM     HAIL             CHESTNUT GROVE          38.30N 85.27W
05/19/2022  E1.50 INCH       SHELBY             KY   BROADCAST MEDIA

&&

DM
Local storm report, May 19, 10:43 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1043 PM EDT THU MAY 19 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1029 PM     HAIL             2 NW WINCHESTER         38.02N 84.21W
05/19/2022  M1.50 INCH       CLARK              KY   PUBLIC

            PUBLIC REPORTS PING PONG BALL SIZED HAIL
            NEAR WINCHESTER. REPORT RECEIVED VIA SOCIAL
            MEDIA PICTURE WITH MEASUREMENT. TIME
            ESTIMATED FROM RADAR.

&&

CSG

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 8:34 PM EDTSpecial Weather StatementLMKMercer26 min
May 19, 8:53 PM EDTSevere Thunderstorm WarningLMKTrimble37 min
May 19, 9:02 PM EDTSevere Thunderstorm WarningLMKGarrard, Jessamine, Mercer, Woodford28 min
May 19, 9:30 PM EDTSevere Thunderstorm Warning Considerable damage threatLMKJessamine30 min
May 19, 9:32 PM EDTSpecial Weather StatementLMKShelby28 min
May 19, 9:33 PM EDTSpecial Weather StatementLMKTrimble27 min
May 19, 9:44 PM EDTSevere Thunderstorm WarningLMKTrimble46 min
May 19, 9:52 PM EDTSpecial Weather StatementLMKClark, Fayette83 min
May 19, 10:03 PM EDTSevere Thunderstorm WarningLMKClark, Fayette27 min
May 19, 10:03 PM EDTSevere Thunderstorm WarningLMKFranklin, Henry, Oldham, Shelby42 min
May 19, 10:31 PM EDTSevere Thunderstorm Warning Considerable damage threatLMKBourbon, Clark, Nicholas29 min
May 19, 11:01 PM EDTSevere Thunderstorm WarningLMKBourbon, Nicholas14 min
May 19, 11:32 PM EDTSevere Thunderstorm WarningLMKHarrison, Scott28 min
May 19, 11:55 PM EDTSevere Thunderstorm Warning Considerable damage threatLMKHarrison, Nicholas21 min
May 20, 3:38 AM EDTSpecial Weather StatementLMKCarroll22 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.